Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 29, 2014, 5:49 PM MDT for Alamosa County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 5:49 PM MDT (23:49 UTC)
- Expired
- Jun 29, 2014, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 171 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WWUS85 KPUB 292349
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT SUN JUN 29 2014
COZ069-070-072-073-300015-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
549 PM MDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO GRANDE...
SOUTHEASTERN SAGUACHE AND ALAMOSA COUNTIES UNTIL 615 PM MDT...
AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF WEAK THUNDERSTORMS NEAR CENTER...OR 26 MILES NORTH OF
ALAMOSA...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR THESE STORMS...ALONG
WITH AREAS OF BLOWING DUST AND POOR VISIBILITY POSSIBLE ACROSS THE
EASTERN HALF OF THE SAN LUIS VALLEY.
LOCATIONS IMPACTED INCLUDE... ALAMOSA...MONTE
VISTA...CENTER...CRESTONE...MOFFAT...HOOPER...SAN LUIS
LAKE...MOSCA...ALAMOSA EAST AND GREAT SAND DUNES.
LAT...LON 3748 10618 3808 10603 3811 10579 3773 10548
3746 10571
TIME...MOT...LOC 2346Z 280DEG 15KT 3783 10601
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:18 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 3:18 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 248 PM MDT SUN JUN 29 2014 ...INCREASING CHANCES OF THUNDERSTORMS TOMORROW... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH EMBEDDED SHORT WAVES TRANSLATING THROUGH THE FLOW ACROSS THE NORTHERN TIER THROUGH THE UPPER MIDWEST. REGIONAL SATELLITE IMAGERY INDICATING GENERALLY FLAT CUMULUS CLOUDS ACROSS THE HIGHER TERRAIN AT THIS TIME. LEE TROUGHING ACROSS THE EASTERN PLAINS HELPING TO MIX OUT LOW LEVEL MOISTURE ACROSS THE AREA WITH DEW PTS IN THE 20S AND 30S ALONG AND WEST OF THE I-25 CORRIDOR AND IN THE 30S TO LOWER 50S ACROSS THE FAR SE PLAINS AT THIS TIME. BREEZY DOWNSLOPE WINDS HAVE HELP TO BUMP TEMPERATURES INTO THE 90S TO AROUND 100 ACROSS THE EASTERN PLAINS WITH MAINLY 70S AND 80S ACROSS THE MOUNTAINS AND HIGH VALLEYS AND IN THE 50S AT THE PEAKS. THE DRY WESTERLY FLOW HAS ALLOWED FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS PORTIONS OF THE CENTRAL MTS THROUGH THE PIKES PEAK REGION AND WILL KEEP CURRENT RED FLAG WARNING IN PLACE FOR LAKE...CHAFFEE...FREMONT AND TELLER COUNTY THROUGH 7 PM. TONIGHT...A SHORTWAVE TRANSLATING ACROSS THE NORTHERN ROCKIES THIS EVENING SENDS A COLD FRONT ACROSS THE EASTERN PLAINS LATE TONIGHT WITH WEAK NORTHERLY WINDS DEVELOPING THROUGH EARLY MONDAY MORNING BEHIND THE FRONT. LATEST MODELS STILL TRYING TO DEVELOP A FEW SHRA/TSRA LATE THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHEASTERN PLAINS WHERE BEST LOW LEVEL MOISTURE REMAINS IN PLACE...THOUGH HAVE KEPT SILENT POPS IN TACT ACROSS THE AREA WITH A FAIRLY STRONG CAPE IN PLACE. TOMORROW...MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION BECOMES MORE NORTHWEST AS MORE SHORT WAVE ENERGY TRANSLATES ACROSS THE NORTHERN TIER AND INTO THE NORTHERN ROCKIES. LATEST MODELS INDICATING MAIN FRONTAL BOUNDARY PUSHING INTO NORTHEASTERN NEW MEXICO AND WESTERN TEXAS...WITH LOW LEVEL MOISTURE SLOWLY PUSHING BACK INTO EASTERN COLORADO WITHIN DEVELOPING LOW LEVEL UPSLOPE FLOW THROUGH THE AFTERNOON. MODELS SOUNDINGS ARE ALSO INDICATING INCREASING MID AND UPPER LEVEL MOISTURE WITHIN THE FLOW ALOFT LEADING TO BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE AFTERNOON. MOST OF THE CONVECTION LOOKS TO BE HIGH BASED WITH THE MAIN THREATS FROM STORMS BEING LIGHTNING AND GUSTY WINDS. HOWEVER...THERE COULD BE A FEW STRONGER STORMS ACROSS THE FAR SE PLAINS...ESPECIALLY NEAR THE KANSAS...OKLAHOMA AND NEW MEXICO BORDERS...WITH PROXIMITY TO THE STALLED FRONTAL BOUNDARY AND BEST LOW LEVEL MOISTURE. WITH NOT MUCH COOLING NOTED ALOFT...TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY COOLER THAN TODAY...MOST NOTABLE ACROSS THE EASTERN PLAINS. THIS WILL ALSO LEAD TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...MAINLY ACROSS THE CENTRAL MTS WHERE BREEZY WESTERLY WINDS TO DEVELOP IN THE AFTERNOON. THESE WINDS DO NOT LOOK TO BE AS WIDESPREAD...AND WITH FAIRLY ISOLATED DRY THUNDERSTORMS IN THE FORECAST...WILL NOT ISSUE ANY FIRE WEATHER HIGHLIGHTS AT THIS TIME. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 248 PM MDT SUN JUN 29 2014 ...UPSWING IN PRECIPITATION CHANCES FOR THE MOUNTAINS... MOISTURE INCREASES BEHIND THE FRONT MONDAY NIGHT ACROSS THE SOUTHEAST PLAINS WHICH WILL KEEP A CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN HALF OF THE AREA THROUGH THE EVENING. LOW LEVEL JET IMPINGING ON FRONTAL BOUNDARY WILL PUT BEST CHANCE FOR PRECIPITATION ACROSS BACA COUNTY. DEPENDING ON EXTENT OF MOISTURE RETURN TUESDAY EVENING...THERE COULD BE A POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE SOUTHEAST CORNER OF THE STATE AS DEEP LAYER SHEARS INCREASE TO AROUND 40KTS. ACTIVITY SHOULD SHIFT OFF TO THE SOUTHEAST AFTER MIDNIGHT WITH A FEW RESIDUAL SHOWERS POSSIBLE ACROSS THE SOUTHEAST PLAINS OVERNIGHT. A SHORTWAVE TROF WILL BE DROPPING IN FROM THE NORTHWEST ON TUESDAY...THOUGH APPEARS THAT MODELS WILL BE DRIVING LOW LEVEL MOISTURE SOUTHWARD AS THIS SYSTEM APPROACHES. SOUTHEAST PLAINS APPEAR TOO CAPPED FOR PRECIPITATION...WHILE RESIDUAL MOISTURE POOLING IN UPSLOPE FLOW ACROSS THE SOUTHEAST MOUNTAINS WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP. LCLS WILL BE LOWER...THOUGH CAPES NOT ALL THAT IMPRESSIVE AS LOW LEVELS DRY OUT SOME. IF DEW POINTS STAY IN THE MID TO UPPER 40S...COULD BE LOOKING AT AROUND 1000 J/KG OF CAPE...AND UPDRAFTS STRENGTHS/PRECIPITATION EFFICIENCIES GREAT ENOUGH TO CAUSE FLASH FLOODING CONCERNS ON THE BURN SCARS IN/NEAR THE SOUTHEAST MOUNTAINS. EASTERLY LOW LEVEL FLOW BENEATH NORTHWEST FLOW ALOFT...WILL PUT DEEP LAYER SHEARS VALUES AROUND 40-50 KTS...SUPPORTIVE OF ONE OR TWO STRONG TO SEVERE THUNDERSTORMS. HOWEVER...CUT BACK THE DEW POINTS INTO THE UPPER 30S AND LOWER 40S...CAPES DROP OFF QUICKLY TO A COUPLE HUNDRED J/KG. SO WILL STILL HAVE TO SEE HOW THIS SCENARIO PLAYS OUT...BUT WITH FORCING MOVING THROUGH ON TUESDAY...WILL NEED TO WATCH THE BURN SCARS CLOSELY. IT WILL ALL DEPEND ON AVAILABLE MOISTURE. THUNDERSTORMS SHOULD DIMINISH AS THEY PUSH TO THE SOUTHEAST INTO THE PLAINS DURING THE EVENING. FROM WEDNESDAY AND BEYOND...WESTERN U.S. UPPER RIDGE TRANSLATES EASTWARD AND TAKES UP RESIDENCE ACROSS THE ROCKIES. SOUTHERLY LOW LEVEL FLOW WILL KEEP A FETCH OF MOISTURE ACROSS THE REGION BRINGING THE THREAT OF MAINLY DIURNALLY DRIVEN THUNDERSTORMS EACH AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN AND SOUTHEAST MTS AND ADJACENT PLAINS. FLOW ALOFT WILL BE WEAK WITHIN THE RIDGE...SO SHEARS DECREASE...DIMINISHING THE THREAT FOR SEVERE...BUT THUNDERSTORMS WILL ALSO BE SLOWER MOVING...WHICH COULD RESULT IN HEAVY RAINFALL ON BURN SCARS SHOULD THEY TAKE A DIRECT HIT. GFS BRINGS A WEAK WAVE OVER TOP OF THE RIDGE ON THURSDAY WHICH SHIFTS THE LEE TROF EASTWARD AND BRINGS SOME DRYING TO THE REGION FOR FRIDAY...WHILE ECMWF KEEPS MOISTURE TAP FROM THE SOUTH MORE IN TACT. EXTENDED FORECAST WILL MAINTAIN BROAD BRUSH ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. AFTER A BRIEF COOL DOWN FOR TUESDAY AND WEDNESDAY...TEMPERATURES WILL GRADUALLY HEAT BACK UP AGAIN BY NEXT WEEKEND. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 248 PM MDT SUN JUN 29 2014 VFR CONDITIONS EXPECTED TO CONTINUE AT COS...PUB AND ALS OVER THE NEXT 24 HOURS. BREEZY SOUTH TO SOUTHWEST WINDS WILL DIMINISH THROUGH THE EVENING WITH WEAK NORTHERLY WINDS DEVELOPING AT COS AND PUB AFT 06Z AS A WEAK COLD FRONT MOVES ACROSS THE PLAINS. INCREASING MID AND UPPER LEVEL MOISTURE AND DEVELOPING UPSLOPE FLOW BEHIND THIS FRONT TOMORROW AFTERNOON WILL LEAD TO BETTER CHANCES OF MAINLY HIGH BASED STORMS ACROSS THE AREA AFT 18Z. STORMS THAT DEVELOP WILL BE MAINLY HIGH BASED PRODUCING LIGHTNING AND GUSTY WINDS UP TO 40 KTS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220>222. && SHORT TERM...MW LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Jun 29, 11:38 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT SUN JUN 29 2014 COZ058>089-093>099-301745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1138 AM MDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES...WIND GUSTS IN EXCESS OF 25 MPH AND DRY FUELS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER THE CENTRAL MOUNTAINS...ALONG WITH FREMONT AND TELLER COUNTIES. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. ISOLATED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVER AREA MOUNTAIN RANGES THIS AFTERNOON. THE MAIN THREATS FROM ANY STORM THAT CAN DEVELOP WILL BE LIGHTNING AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOST OF MONDAY WILL STILL BE HOT...BREEZY AND DRY WITH CONTINUED HIGH FIRE DANGER. MONDAY EVENING...A COLD FRONT WILL MOVE THROUGH SOUTHERN COLORADO BRINGING COOLER AND WETTER CONDITIONS TO THE AREA FOR TUESDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH LOCALLY HEAVY RAIN POSSIBLE. THE POTENTIAL FOR FLASH FLOODING WILL NEED TO BE MONITORED CLOSELY...ESPECIALLY ON AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 23/23
In the hours before
Special weather statement, Jun 29, 5:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT SUN JUN 29 2014
COZ069-070-072-073-300015-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
549 PM MDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO GRANDE...
SOUTHEASTERN SAGUACHE AND ALAMOSA COUNTIES UNTIL 615 PM MDT...
AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF WEAK THUNDERSTORMS NEAR CENTER...OR 26 MILES NORTH OF
ALAMOSA...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR THESE STORMS...ALONG
WITH AREAS OF BLOWING DUST AND POOR VISIBILITY POSSIBLE ACROSS THE
EASTERN HALF OF THE SAN LUIS VALLEY.
LOCATIONS IMPACTED INCLUDE... ALAMOSA...MONTE
VISTA...CENTER...CRESTONE...MOFFAT...HOOPER...SAN LUIS
LAKE...MOSCA...ALAMOSA EAST AND GREAT SAND DUNES.
LAT...LON 3748 10618 3808 10603 3811 10579 3773 10548
3746 10571
TIME...MOT...LOC 2346Z 280DEG 15KT 3783 10601
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:07 AM MDT | Red Flag Warning | PUB | Chaffee, El Paso, Fremont, Lake, Teller | 15 hr |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.